PL EN


Preferences help
enabled [disable] Abstract
Number of results
2016 | 71 |
Article title

An Exact Analytical Solution to the Shallow Water Equations Near Beaches

Content
Title variants
Languages of publication
EN
Abstracts
EN
The nonlinear differential equation governing the dynamics of water waves can be well approximated by a linear counterpart in the case of shallow waters near beaches. The linear equation, which is of second order nature, cannot be exactly solved in many apparently simple cases. In our work, we consider the shape of system as a complete second-order polynomial which contains the constant (step-like), linear and quadratic shapes near the beach. We then apply some novel transformations and transform the problem into a form which can be solved in an exact analytical manner via the powerful Nikiforov-Uvarov technique. The eigenfunctions of the problem are obtained in terms of the Jacobi polynomials and the eigenvalue equation is reported for any arbitrary mode. 
Keywords
EN
 
Year
Volume
71
Physical description
Dates
published
2016
online
23 - 02 - 2017
Contributors
References
  • [1] Th. Gallouet, J. –M. Herard and N. Seguin, Computers & Fluids 32 (2003) 479.
  • [2] P. Garcia-Navarro and M. E. Vazquez-Cendon. Comput Fluids 29 (2000) 951.
  • [3] V. Aizinger and C. Dawson, Comp. Meth. App. Mech. Eng. 196 (2007) 734.
  • [4] J. C. Butcher, App. Num. Math. 20 (1996) 247.
  • [5] O. Gourgue et al., Adv. Water Res. 32 (2009) 1726.
  • [6] C. B. Vreugdenhil, C. B. (1994). Numerical methods for shallow-water waves, volume 13 of Water Science and Technology Library. Kluwer Academic Publishers.
  • [7] Shi-Hai Dong, Factorization methods in quantum mechanics, Springer-Verlag, New-York, 2007.
  • [8] Shi-Hai Dong, Wave equations in higher dimensions, Springer-Verlag, New-York, 2011.
  • [9] P. J. Olver. Applications of Lie groups to differential equations, Springer-Verlag, New York, 1986.
  • [10] P. L.-F. Liu, P. Lynett and C. E. Synolakis, J. Fluid Mech. (2003), vol. 478, pp. 101–109.
  • [11] A. F. Nikiforov and V. B.Uvarov, Special Functions of Mathematical Physics (Birkhauser, Basel, 1988).
  • [12] C. Tezcan and R. Sever, Int. J. Theor. Phys. 48 (2009) 337.
  • [13] A. D. Antia, I. O. Akpan, A. N. Ikot, E. Maghsoodi, S. Zarrinkamar, H. Hassanabadi, Annales Universitatis Mariae Curie-Sklodowska, sectio AAA–Physica 70 (2015) 167.
  • [14] Ch. C. Mei, The Applied Dynamics of Ocean Surface Waves, John Wiley & Sons, New York, 1983.
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.ojs-doi-10_17951_aaa_2016_71_63
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.